Severe inflammatory and keloidal, allergic reaction due to para-phenylenediamine in temporary tattoos


GÜNAŞTI S. , AKSUNGUR V. L.

INDIAN JOURNAL OF DERMATOLOGY VENEREOLOGY & LEPROLOGY, cilt.76, ss.165-167, 2010 (SCI İndekslerine Giren Dergi) identifier identifier identifier

  • Cilt numarası: 76 Konu: 2
  • Basım Tarihi: 2010
  • Doi Numarası: 10.4103/0378-6323.60569
  • Dergi Adı: INDIAN JOURNAL OF DERMATOLOGY VENEREOLOGY & LEPROLOGY
  • Sayfa Sayısı: ss.165-167

Özet

Hair coloring with henna has been popular in Turkey for years. In recent years since the tattoos are applied by the street vendors in most of the beach places in Turkey, skin coloring with henna has also increased. Henna can be used alone or in combination with other coloring agents. Henna alone can be safe but due to additives such as para-phenylenediamine (PPD), p-toluenediamine and various essential oils, allergic contact reactions may occur. We report a 22-year-old man who developed severe inflammatory and keloidal, moderately bullous allergic reaction after henna paint-on tattoo. We did a patch test separately with these painting products (henna powder, PPD) and with the European standard series. PPD was strongly positive (+++) on day 2 and remained positive for following days. After treating with topical clobetasol-17 butyrate, resolution was obtained in two weeks. But some keloidal reaction remained.